Alert archive / Florida / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Mobile, AL

October 8, 2017Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this areal flood warning at Oct 8, 2017, 3:41 AM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2017, 3:41 AM CDT (08:41 UTC)
Expired
Oct 8, 2017, 9:45 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WGUS44 KMOB 080841
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
341 AM CDT SUN OCT 8 2017

ALC003-FLC033-081445-
/O.NEW.KMOB.FA.W.0013.171008T0841Z-171008T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Escambia FL-
341 AM CDT SUN OCT 8 2017

The National Weather Service in Mobile has issued a

* Flood Warning for...
  Baldwin County in southwestern Alabama...
  Western Escambia County in northwestern Florida...

* Until 945 AM CDT Sunday

* At 339 AM CDT, Doppler radar indicated heavy rain has fallen, 
  causing flooding over the warned area. Additional flooding is 
  possible. Up to six inches of rain have already fallen over the 
  warned area.

* Some locations that will experience flooding include...
  Daphne, Fairhope, Gulf Shores, Foley, Orange Beach, Spanish Fort,
  Robertsdale, Point Clear, Loxley, Lillian, Magnolia Springs,
  Stapleton, Bon Secour, Summerdale, Silverhill, Perdido Beach,
  Elberta and Fort Morgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3022 8804 3024 8804 3029 8791 3082 8797
      3088 8748 3028 8736 3022 8782

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 8, 12:44 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 8, 12:44 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1244 AM CDT Sun Oct 8 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Nate will track inland overnight and continue well
north of the area on Sunday with bands of precipitation affecting
the entire area tonight then gradually shifting to mainly north of
the area on Sunday. Strong southerly winds continue over the area
tonight then improve on Sunday. /29

&&

.PREV DISCUSSION... /issued 656 PM CDT Sat Oct 7 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...MVFR to IFR cigs and visibilities through 09.00z.
Expect scattered to numerous showers and thunderstorms through
the forecast period associated with Hurricane Nate. Expect gusty
winds from 40 to 55 knots later this evening and overnight with
higher gusts to 70 knots in and around the heavier showers and
thunderstorms, mostly from the southeast through about 08.09z
shifting south then southwest through 09.00z. 32/ee

PREV DISCUSSION... /issued 342 PM CDT Sat Oct 7 2017/

NEAR TERM /Now Through Sunday/...Hurricane Nate dominates the
weather headlines in the near term. Nate is moving north northwest
at a very high rate of speed and will bring a multitude of impacts
to the local area tonight as it approaches the Mississippi Gulf
coast. At this time, the biggest concern remains the potential
for life threatening coastal storm surge of upwards of 5 to 9'
feet (locally 10') of inundation above normally dry ground focused
along the Mobile/Baldwin county coast. East of these areas over
the western FL Panhandle 3 to 5' (locally 6') possible of
inundation. Heavy rains a threat with a swath of 3 to 6", locally
8" over the heart of the forecast area. Flash flood watches
remain in effect for this potential. Elevated threat of tornadoes
exist with the passage of rain bands. Tornadoes can spin up
quickly through mid-day Sunday. Increasing surf and long period
swell will maintain a high risk of dangerous to potentially
deadly rip currents. Nate moves quickly north northeast on Sunday
and will be weakening rapidly as it does. Winds to decrease
through the course of the day. Rain chances however remain at
categorical probabilities as the environment remains very moist in
the wake of Nate. Along area beaches, will continue to deal with
long period swell which will maintain a lingering threat for
dangerous to potentially deadly rip currents. Refer to latest
discussions/public and forecast products from the National
Hurricane Center for more specific information regarding Nate.

Night-time lows warm and muggy. Sunday's highs forecast in the
lower 80s. /10

SHORT TERM /Sunday night Through Tuesday night/...Deep layer
ridge, which drives the remnant circulation of Nate quickly up
into the northeast Sunday night, builds southwest across the
southeast and northern Gulf the first of the week. Plume of deep
moisture projected to remain in place along the western flank of
the ridge axis and upper trof advancing east over the Plains. This
pattern maintains an unsettled weather pattern, atypical for
October which is normally one of our dry months on the climate
period of record.

At the surface, high pressure nosing in from the east maintains a
light southerly flow through much of the short term. This results
in overnight lows being well above seasonable values in the lower
to mid 70s Sunday and Monday nights. Daytime highs in the mid 80s
on Monday lift into the mid to upper 80s Tuesday. /10

LONG TERM /Wednesday Through Saturday/...A weak frontal boundary
is progged to ease southward to the coast early Thursday morning
and begins to stall and dissipate off the coast by the end of the
period. A small chance of showers and storms anticipated in the
medium range. Daily highs in the mid to upper 80s and overnight
lows in the mid to upper 60s interior and lower to mid 70s coast.
/10

MARINE...Hurricane Nate lifts quickly northward towards the north
central Gulf coast, making landfall late tonight anywhere across the
hurricane warning area as a potential category two hurricane.
Please refer to the latest marine weather message issued by the
National Weather Service in Mobile on specific information on tropical
cyclone watches and warnings, expected winds and seas. All
interests should continue to monitor the latest forecasts from the
National Hurricane Center regarding Hurricane Nate. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hurricane Warning for ALZ052-261>266.

     Flash Flood Watch through this evening for ALZ051>057-059-
     261>266.

     Tropical Storm Warning for ALZ051-053>060.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Flash Flood Watch through this evening for FLZ201>204.

     Tropical Storm Warning for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Hurricane Warning for MSZ075-076-078-079.

     Flash Flood Watch through this evening for MSZ067-075-076-078-
     079.

     Tropical Storm Warning for MSZ067.

GM...Hurricane Warning for GMZ630>633-650-670.

     Tropical Storm Warning for GMZ634-635-655-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 7, 3:55 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
355 PM CDT Sat Oct 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-082100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
355 PM CDT Sat Oct 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Please see our tropical products and check our website
(www.weather.gov/mob) or the National Hurricane Center
(www.hurricanes.gov) for the latest updates on Hurricane Nate.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Although Nate will be moving away, a lingering threat for
dangerous to potentially deadly rip currents continues along area
beaches on Sunday.

No hazardous weather is expected Monday through Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>635-650-655-670-675-082100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
355 PM CDT Sat Oct 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Hurricane Nate lifts quickly northward towards the north
central Gulf coast, making landfall late tonight anywhere across the
hurricane warning area as a potential category two hurricane.
Please refer to the latest marine weather message issued by the
National Weather Service in Mobile on specific information on tropical
cyclone watches and warnings, expected winds and seas. All
interests should continue to monitor the latest forecasts from the
National Hurricane Center regarding Hurricane Nate.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Although Nate clears the area Sunday, seas will be slow to
subside. Marine conditions improve markedly by Monday. No
hazardous weather is expected next week.

In the hours before

Local storm report, Oct 8, 1:59 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TROPICAL STORM   SSE DOWNTOWN MOBILE     30.69N 88.04W
10/08/2017                   MOBILE             AL   MESONET

            APRS WXNET / CWOP STATION IN MOBILE REPORTED A WIND GUST
            OF 61 MPH.

&&

CL
Local storm report, Oct 8, 2:05 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
205 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TROPICAL STORM   MOBILE AIRPORT          30.68N 88.24W
10/08/2017                   MOBILE             AL   ASOS

            THE KMOB /MOBILE REGIONAL AIRPORT/ ASOS RECORDED A WIND
            GUST OF 60 MPH.

&&

CL
Local storm report, Oct 8, 2:09 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
209 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     STORM SURGE      NNW DOWNTOWN MOBILE     30.69N 88.04W
10/08/2017  U0.00 FT         MOBILE             AL   BROADCAST MEDIA

            INUNDATION FROM STORM SURGE COVERING WATER STREET IN
            DOWNTOWN MOBILE. REPORT FROM BROADCAST MEDIA VIA SOCIAL
            MEDIA.

&&

CL
Local storm report, Oct 8, 3:13 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
313 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     STORM SURGE      1 SSW BATTLES WHARF     30.49N 87.93W
10/08/2017  U0.00 FT         BALDWIN            AL   FIRE DEPT/RESCUE

            WATER OVER SCENIC HWY 98 IN FRONT OF THE GRANT HOTEL
            REPORTED BY FAIRHOPE PD.

0102 AM     TROPICAL STORM   5 SSE PENSACOLA         30.36N 87.17W
10/08/2017                   SANTA ROSA         FL   MESONET

            39MPH WIND GUST OBSERVED AT THE GULF BREEZE HIGH SCHOOL
            WEATHERSTEM SITE.

0111 AM     TROPICAL STORM   2 NNW FERRY PASS        30.55N 87.22W
10/08/2017                   ESCAMBIA           FL   MESONET

            46MPH WIND GUST OBSERVED AT THE UNIVERSITY OF WEST
            FLORIDA WEATHERSTEM SITE.

0122 AM     TROPICAL STORM   2 S NAVARRE             30.38N 86.86W
10/08/2017                   SANTA ROSA         FL   MESONET

            46MPH WIND GUST OBSERVED AT THE NAVARRE BEACH MARINE
            SCIENCE STATION WEATHERSTEM SITE.

0206 AM     STORM SURGE      2 ESE SEMINOLE          30.51N 87.45W
10/08/2017  U0.00 FT         BALDWIN            AL   FIRE DEPT/RESCUE

            LOST RIVER RD IMPASSABLE DUE TO WATER OVER THE ROAD.

&&

MB
Local storm report, Oct 8, 3:18 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
318 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     STORM SURGE      SSW BAYOU LA BATRE      30.40N 88.25W
10/08/2017  M5.80 FT         MOBILE             AL   MESONET

            TIDAL GAUGE AT BAYOU LA BATRE BRIDGE REPORTING 5.8 FT
            MHHW.

0242 AM     STORM SURGE      3 SSW DOWNTOWN MOBILE   30.65N 88.07W
10/08/2017  M5.40 FT         MOBILE             AL   MESONET

            THE TIDAL GAUGE AT COAST SECTOR MOBILE REPORTS 5.4 FT
            MHHW.

0300 AM     STORM SURGE      2 SW DELCHAMPS          30.38N 88.17W
10/08/2017  M5.60 FT         MOBILE             AL   MESONET

            THE TIDAL GAUGE AT WEST FOWL RIVER BRIDGE REPORTS 5.6 FT
            MHHW.

&&

CL
Local storm report, Oct 8, 3:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     TROPICAL STORM   1 W WOODLAWN BEACH      30.39N 87.01W
10/08/2017                   SANTA ROSA         FL   MESONET

            47MPH WIND GUST AT THE WOODLAWN BEACH MIDDLE SCHOOL
            WEATHERSTEM SITE.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:13 PM CDTTornado WarningMOBEscambia32 min
Oct 7, 9:52 PM CDTFlash Flood WarningMOBEscambia6 hr
Oct 7, 11:01 PM CDTFlash Flood WarningMOBEscambia6 hr
Oct 7, 11:46 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Oct 8, 12:58 AM CDTTornado WarningMOBOkaloosa32 min
Oct 8, 1:18 AM CDTTornado WarningMOBOkaloosa27 min
Oct 8, 2:06 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa7 hr
Oct 8, 4:58 AM CDTAreal Flood WarningMOBEscambia6 hr
Oct 8, 5:37 AM CDTAreal Flood WarningMOBEscambia, Santa Rosa6 hr
Oct 8, 10:06 AM CDTRiver Flood WarningMOBOkaloosa45 hr
Oct 8, 10:14 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa63 hr
Oct 8, 10:20 AM CDTHigh Surf AdvisoryMOBEscambia, Okaloosa, Santa Rosa21 hr
Oct 8, 11:09 AM CDTAreal Flood WarningMOBOkaloosa, Santa Rosa6 hr
Oct 7, 7:23 PM CDTSpecial Marine WarningMOB67 min
Oct 7, 7:28 PM CDTTornado WarningMOBBaldwin, Mobile, Washington47 min
Oct 7, 7:28 PM CDTTornado WarningMOBBaldwin, Mobile32 min
Oct 7, 7:33 PM CDTSpecial Marine WarningMOB57 min
Oct 7, 8:11 PM CDTTornado WarningMOBWashington20 min
Oct 7, 8:21 PM CDTSpecial Marine WarningMOB54 min
Oct 7, 9:18 PM CDTSpecial Marine WarningMOB57 min
Oct 7, 9:27 PM CDTTornado WarningMOBBaldwin48 min
Oct 7, 9:43 PM CDTTornado WarningMOBBaldwin32 min
Oct 7, 10:39 PM CDTSpecial Marine WarningMOB36 min
Oct 8, 1:31 AM CDTFlash Flood WarningMOBChoctaw, Clarke, Conecuh, Monroe, Washington, Wilcox6 hr
Oct 8, 2:53 AM CDTFlash Flood WarningMOBButler, Conecuh, Covington, Monroe, Wilcox6 hr
Oct 8, 3:51 AM CDTAreal Flood WarningMOBMobile6 hr
Oct 8, 4:46 AM CDTFlash Flood WarningMOBButler, Wilcox4 hr
Oct 8, 6:15 AM CDTFlash Flood WarningMOBButler, Covington, Crenshaw3 hr
Oct 8, 7:20 AM CDTAreal Flood WarningMOBChoctaw, Clarke, Conecuh, Monroe, Washington, Wilcox6 hr
Oct 8, 8:13 AM CDTSmall Craft AdvisoryMOB17 hr
Oct 8, 10:19 AM CDTRiver Flood WarningMOBMobile11 hr

Nearby

Areal Flood Warnings in Florida, 2017Areal Flood Warnings in Alabama, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.